Thanks for adding your post.
Some women do experience lingering side effects of breast cancer treatment. In some cases, these can linger for years or become permanent. Our information about lymphoedema and vaginal atrophy may be of interest. And you may have seen our information about fatigue.
Some chemotherapy drugs can also cause muscle aches.
Once chemotherapy is completed most people find their immune system does recover although some report they feel it takes longer to recover from things like you have said.
Many people are wondering if a diagnosis of breast cancer means they are more at risk of getting the coronavirus (COVID-19). As far as we know the majority of people who have had breast cancer will not be at any higher risk than the rest of the population.
Those who may be at higher risk include anyone with low immunity, such as people having chemotherapy or people who have had chemotherapy in the last three months. As your chemo was three years ago its likely you would be at the same risk as the general population.
We are not aware of the study you mention. Our webpage, has more Advice on Coronavirus for people with cancer. The following advice from the NHS will help protect you and others. I understand you don’t want to discuss with your breast care nurses but they may have more specific information for you, given your individual situation.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Now Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Hopping on to some of these questions to save overwhelming our fabulous Breast Nurses.
I am 3 years post Lumpectomy, ANC, chemo and radiotherapy now taking Letrizole after bad reactions to Tamoxifen for 18 months. Have cyclical fatigue - 2-3 weekly - and various issues with lymphodoema in my anc arm and breast area, tendinitis, vaginal atrophy and back pain from the chemotherapy.
I have noticed my body takes much much longer to repair itself - a razor cut on my shin can take up to 6 weeks to heal fully, I bruise really badly etc - so I too am wondering if I would be better staying home as much as possible to avoid this nasty virus.
I read this study which seems to suggest that people who had my chemo regime (FEC/Docetaxel) would only return to 64% of pre chemo immunity?